Skip to main content

A topological prime quasi-radical


In this paper, we consider a topological prime quasi-radical μ(R), which is the intersection of closed prime ideals in a topological ring R. Examples are given that show that μ(R) is different from those topological analogs of the prime radical that have been studied earlier. The topological prime quasi-radicals of matrix rings and rings of polynomials are investigated.

This is a preview of subscription content, access via your institution.


  1. 1.

    V. A. Andrunakievich and Yu. M. Riabukhin, Radicals, Algebras, and Structure Theory [in Russian], Nauka, Moscow (1979).

    Google Scholar 

  2. 2.

    V. I. Arnautov, “Topological Baer radical and decomposition of rings,” Izv. Akad. Nauk SSSR, Ser. Mat., 5, No. 6, 1209–1227 (1963).

    MathSciNet  Google Scholar 

  3. 3.

    V. I. Arnautov, “General theory of radicals in topological rings,” Izv. Akad. Nauk Respub. Moldova Mat., 2(21) (1996).

  4. 4.

    V. I. Arnautov, S. T. Glavatsky, and A. V. Mikhalev, Introduction to the Theory of Topological Rings and Modules, Marcel Dekker, New York (1996).

    MATH  Google Scholar 

  5. 5.

    N. Bourbaki, General Topology [Russian translation], Izd. Inostr. Lit., Moscow (1969).

    Google Scholar 

Download references

Author information



Additional information


Translated from Fundamentalnaya i Prikladnaya Matematika, Vol. 10, No. 3, pp. 11–22, 2004.

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Bazigaran, B., Glavatsky, S.T. & Mikhalev, A.V. A topological prime quasi-radical. J Math Sci 139, 6663–6671 (2006).

Download citation


  • Prime Ideal
  • Identity Element
  • Left Ideal
  • Closed Ideal
  • Matrix Ring